Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 179, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2018, 6:40 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 22, 2018, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:59 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 22, 5:59 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 559 PM CDT Fri Jun 22 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail through 00Z Sunday, although thunderstorms are expected to impact the Dalhart, Amarillo and Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR ceilings and visibilities. South to southeast winds 20 to 30 knots with gusts near 35 to 40 knots with shift to the north and northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF sites and then at the Amarillo TAF site after 07Z to 09Z Saturday. North to northeast winds 5 to 15 knots at all three TAF sites after 10Z to 12Z Saturday. Schneider && .PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/ DISCUSSION... Upper trough tracking east out of the Rockies and across the Plains states this evening and tonight along with a cold front pushing south across the Panhandles tonight will allow for convection development through this evening and into the overnight hours tonight. Cold front will move south of the forecast area by Saturday morning or midday and is expected to become stationary well south of the Panhandles by Saturday afternoon. Surface ridge will build in behind the front Saturday across the forecast area allowing for not as warm conditions. Frontal boundary forecast to lift north and east as a warm front by Sunday afternoon as a closed upper low tracks east out of the northern and central Rockies and then into the central Plains states by Sunday evening. Convection expected to develop once again across mainly the northern and eastern Panhandles Sunday afternoon into Sunday night. Upper high to build in over the southwestern states by Monday night with northwesterly flow aloft re-establishing itself over the Panhandles. Shortwave trough to drop southeast out of the central Rockies Monday night with chances for convection likely again Monday night. Upper high to build in over the forecast area by the middle and end of next week. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Fri Jun 22 2018 OKZ001>003-TXZ001>020-317-231100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected through tonight. Some storms through tonight will likely become severe. The main threats will be hail up to two inches in diameter and gusts of 70 MPH or more. The potential for tornadoes will also exist this evening. Heavy rains may occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across parts of the Panhandles Sunday afternoon through Monday night. Some of the storms may become strong to marginally severe with large hail and strong winds as the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups need to be ready for activation through this evening. Schneider
In the hours before
Local storm report, Jun 22, 6:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL BOYS RANCH 35.51N 102.25W
06/22/2018 E1.00 INCH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800295
LELocal storm report, Jun 22, 6:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL VALLEY DE ORO 35.45N 102.11W
06/22/2018 E0.75 INCH POTTER TX PUBLIC
MPING REPORT OF .75" HAIL.
&&
EVENT NUMBER AMA1800296
LELocal storm report, Jun 22, 6:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 15 NNW AMARILLO 35.42N 101.93W
06/22/2018 M62 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800297
LESpecial weather statement, Jun 22, 6:26 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
626 PM CDT FRI JUN 22 2018
OKZ002-003-230000-
Texas OK-Beaver OK-
626 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEAVER AND EASTERN
TEXAS COUNTIES UNTIL 700 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Adams, or 15 miles east of Guymon, moving northeast at
40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hooker, Tyrone, Optima, Hardesty, Bryans Corner, Baker and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3662 10079 3654 10132 3668 10142 3688 10137
3700 10105 3700 10095
TIME...MOT...LOC 2326Z 244DEG 33KT 3675 10121
DGWSpecial weather statement, Jun 22, 6:29 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT FRI JUN 22 2018
OKZ001-230000-
Cimarron OK-
629 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Campo, or 14 miles north of Boise City, moving
east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Boise City and Keyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3699 10214 3674 10228 3669 10259 3677 10278
3690 10283 3700 10273
TIME...MOT...LOC 2329Z 281DEG 47KT 3694 10246
DGWSpecial weather statement, Jun 22, 6:31 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Amarillo TX 631 PM CDT FRI JUN 22 2018 TXZ002-007-230000- Sherman TX-Moore TX- 631 PM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND NORTHEASTERN MOORE COUNTIES UNTIL 700 PM CDT... At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Sunray, or 16 miles southeast of Stratford, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Cactus and Sunray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3593 10201 3621 10198 3630 10165 3594 10170 TIME...MOT...LOC 2331Z 264DEG 31KT 3616 10187 Guerrero
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:09 AM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| Jun 22, 1:36 AM CDT | Special Weather Statement | AMA | Hansford, Ochiltree | 39 min |
| Jun 22, 1:45 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 60 min |
| Jun 22, 2:09 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 66 min |
| Jun 22, 2:26 AM CDT | Special Weather Statement | AMA | Dallam | 34 min |
| Jun 22, 2:46 AM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 44 min |
| Jun 22, 2:48 AM CDT | Special Weather Statement | AMA | Hutchinson | 42 min |
| Jun 22, 2:50 AM CDT | Special Weather Statement | AMA | Roberts | 40 min |
| Jun 22, 2:58 AM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Jun 22, 3:07 AM CDT | Special Weather Statement | AMA | Moore | 23 min |
| Jun 22, 3:27 AM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 63 min |
| Jun 22, 3:31 AM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 44 min |
| Jun 22, 3:32 AM CDT | Special Weather Statement | AMA | Moore | 28 min |
| Jun 22, 3:42 AM CDT | Special Weather Statement | AMA | Dallam | 33 min |
| Jun 22, 3:47 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 33 min |
| Jun 22, 4:23 AM CDT | Special Weather Statement | AMA | Carson, Collingsworth, Donley, Gray, Hemphill, Hutchinson and 2 more | 82 min |
| Jun 22, 4:40 PM CDT | Special Weather Statement | AMA | Dallam | 35 min |
| Jun 22, 4:58 PM CDT | Special Weather Statement | AMA | Hartley | 32 min |
| Jun 22, 5:13 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| Jun 22, 5:25 PM CDT | Special Weather Statement | AMA | Sherman | 35 min |
| Jun 22, 5:28 PM CDT | Special Weather Statement | AMA | Oldham | 32 min |
| Jun 22, 5:31 PM CDT | Special Weather Statement | AMA | Moore | 29 min |
| Jun 22, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Sherman | 54 min |
| Jun 22, 5:45 PM CDT | Special Weather Statement | AMA | Dallam | 15 min |
| Jun 22, 5:48 PM CDT | Special Weather Statement | AMA | Oldham | 27 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Dallam, Hansford, Hartley, Hutchinson, Moore and 1 more | 65 min |
| Jun 22, 5:58 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 62 min |
| Jun 22, 6:05 PM CDT | Areal Flood Advisory | AMA | Sherman | 42 min |
| Jun 22, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 20 min |
| Jun 22, 6:31 PM CDT | Special Weather Statement | AMA | Sherman | 29 min |
| Jun 22, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 34 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 62 min |
| Jun 21, 11:36 PM CDT | Special Weather Statement | AMA | Texas | 24 min |
| Jun 22, 1:00 AM CDT | Special Weather Statement | AMA | Cimarron | 45 min |
| Jun 22, 8:07 AM CDT | Special Weather Statement | AMA | Beaver | 23 min |
| Jun 22, 8:31 AM CDT | Special Weather Statement | AMA | Beaver | 29 min |
| Jun 22, 4:07 PM CDT | Special Weather Statement | AMA | Cimarron | 23 min |
| Jun 22, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 56 min |
| Jun 22, 4:30 PM CDT | Special Weather Statement | AMA | Cimarron | 15 min |
| Jun 22, 4:45 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
| Jun 22, 4:57 PM CDT | Tornado Warning | AMA | Cimarron | 48 min |
| Jun 22, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 60 min |
| Jun 22, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 65 min |
| Jun 22, 6:26 PM CDT | Special Weather Statement | AMA | Texas | 34 min |
| Jun 22, 6:29 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| Jun 22, 6:58 PM CDT | Special Weather Statement | AMA | Texas | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.